Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2012, 1:07 PM CDT for McKenzie County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2012, 1:07 PM CDT (18:07 UTC)
- Expired
- Jun 24, 2012, 1:57 PM CDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McKenzie County, ND
The radar
The Glasgow radar (KGGW), 209 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 9:31 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 6.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 569 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 17.2
The text
As transmitted, in the capitals the NWS used until 2016.
642
WUUS53 KBIS 241807
SVRBIS
NDC053-241915-
/O.NEW.KBIS.SV.W.0075.120624T1807Z-120624T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1207 PM MDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 115 PM MDT/215 PM CDT/
* AT 1204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF EAST FAIRVIEW...OR 31 MILES SOUTHWEST OF WILLISTON...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAST FAIRVIEW AROUND 1215 PM MDT.
CARTWRIGHT AROUND 1225 PM MDT.
CHARBONNEAU AROUND 1240 PM MDT.
ALEXANDER AROUND 1245 PM MDT.
RAWSON AROUND 1255 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4799 10405 4799 10403 4797 10401 4798 10395
4795 10392 4796 10388 4800 10385 4798 10382
4799 10381 4793 10337 4771 10350 4739 10373
4754 10406
TIME...MOT...LOC 1808Z 291DEG 29KT 4788 10412
WIND...HAIL 60MPH 1.00IN
$$
SCHECK/SIMOSKO2 follow-up statements
461
WWUS53 KBIS 241839
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
139 PM CDT SUN JUN 24 2012
NDC053-241915-
/O.CON.KBIS.SV.W.0075.000000T0000Z-120624T1915Z/
MCKENZIE ND-
1239 PM MDT SUN JUN 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MCKENZIE COUNTY UNTIL 115 PM MDT...
AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHARBONNEAU...OR 26 MILES SOUTH OF WILLISTON...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALEXANDER AROUND 1245 PM MDT.
RAWSON AROUND 1255 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4799 10405 4797 10401 4798 10395 4795 10392
4796 10388 4800 10385 4798 10382 4799 10381
4793 10338 4771 10350 4756 10361 4764 10405
TIME...MOT...LOC 1839Z 291DEG 29KT 4779 10377
WIND...HAIL 60MPH 1.00IN
$$
SCHECK/SIMOSKO559
WWUS53 KBIS 241857
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
157 PM CDT SUN JUN 24 2012
NDC053-241907-
/O.CAN.KBIS.SV.W.0075.000000T0000Z-120624T1915Z/
MCKENZIE ND-
1257 PM MDT SUN JUN 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCKENZIE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4799 10405 4797 10401 4798 10395 4795 10392
4796 10388 4800 10385 4798 10382 4799 10381
4793 10338 4771 10350 4756 10361 4764 10405
TIME...MOT...LOC 1857Z 291DEG 29KT 4774 10357
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:44 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 24, 12:44 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1244 PM CDT SUN JUN 24 2012 .DISCUSSION...THE THUNDERSTORM THAT WAS APPROACHING BISMARCK HAS DISSIPATED. HOWEVER...CONVECTION HAS RE-FIRED ONCE AGAIN OVER NORTHEASTERN MONTANA WITH ITS STORM MOTION HEADING TOWARDS WESTERN MCKENZIE COUNTY. THE CURRENT DISTANCE SPEED TOOL PLACES THIS STORM NEAR THE MT/ND BORDER BETWEEN 1845Z-1900Z (IF IT HOLDS TOGETHER). AS A RESULT...UPDATED THE FORECAST TO EXTEND POPS ACROSS THE NORTHWESTERN CWA THROUGH THE AFTERNOON. ALSO LOWERED FIRST PERIOD TEMPERATURES BY A FEW CATEGORIES NORTH BASED ON CURRENT CLOUD COVER OBS/TRENDS. THE UPDATED GRIDDED AND TEXT PRODUCTS WILL BE OUT SHORTLY. && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO AFFECT THE KBIS-KMOT TERMINAL AERODROMES BETWEEN 18Z-20Z. HOWEVER...CONDITIONS SHOULD REMAIN VFR GIVEN THE LATEST WEAKENING TRENDS. THERE IS A SLIGHT CHANCE FOR SHOWERS AT KJMS AFTER 21Z THIS AFTERNOON. HOWEVER...CONDITIONS SHOULD AGAIN REMAIN VFR. MVFR CIGS AT KDIK SHOULD BEGIN TO IMPROVE TO VFR BY EARLY AFTERNOON. FOR THE 18Z TAF ISSUANCE...VFR CONDITIONS ARE GENERALLY EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. MVFR STRATUS IS EXPECTED TO DRAW NORTH ACROSS THE REGION WELL AFTER MIDNIGHT AFFECTING KDIK AROUND 06Z...THEN SPREADING NORTH AND EAST AFFECTING KISN/KMOT/KBIS AFTER 11Z MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jun 24, 10:05 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1005 AM CDT SUN JUN 24 2012 NDZ009-010-017>021-032>035-041-042-045-046-251515- WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-BILLINGS- STARK-MORTON-BURLEIGH-HETTINGER-GRANT-SIOUX-EMMONS- 1005 AM CDT SUN JUN 24 2012 /905 AM MDT SUN JUN 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT. FOR MORE DETAILS...PLEASE VISIT WWW.WEATHER.GOV/BIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WARM AND HUMID WEATHER IS FORECAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA MONDAY AND TUESDAY. THE WARMEST DAY OF THE YEAR THUS FAR IS FORECAST ON TUESDAY WITH HIGHS APPROACHING 100 ACROSS THE SOUTHWEST...WITH WIDESPREAD 90S ACROSS MUCH OF THE CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. NDZ031-040-043-044-251515- GOLDEN VALLEY-SLOPE-BOWMAN-ADAMS- 905 AM MDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WARM AND HUMID WEATHER IS FORECAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA MONDAY AND TUESDAY. THE WARMEST DAY OF THE YEAR THUS FAR IS FORECAST ON TUESDAY WITH HIGHS APPROACHING 100 ACROSS THE SOUTHWEST...WITH WIDESPREAD 90S ACROSS MUCH OF THE CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001>005-011>013-022-023-025-036-037-047-048-050-051-251515- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE- SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- 1005 AM CDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WARM AND HUMID WEATHER IS FORECAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA MONDAY AND TUESDAY. THE WARMEST DAY OF THE YEAR THUS FAR IS FORECAST ON TUESDAY WITH HIGHS APPROACHING 100 ACROSS THE SOUTHWEST...WITH WIDESPREAD 90S ACROSS MUCH OF THE CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 24, 9:46 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
946 AM CDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HAIL 3 S FORT UNION TRADING 47.96N 104.04W
06/24/2012 E0.75 INCH MCKENZIE ND TRAINED SPOTTER
&&
LHUBERLocal storm report, Jun 24, 10:02 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 AM CDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL 3 E CARTWRIGHT 47.86N 103.86W
06/24/2012 E0.75 INCH MCKENZIE ND TRAINED SPOTTER
DIME SIZE HAIL...LASTED APPROX. 5 MINS
&&
LHUBERLocal storm report, Jun 24, 10:06 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1006 AM CDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL CARTWRIGHT 47.86N 103.93W
06/24/2012 E0.75 INCH MCKENZIE ND TRAINED SPOTTER
HAIL LASTED APPROX. 5 MINS....
&&
LHUBERSpecial weather statement, Jun 24, 10:58 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1058 AM CDT SUN JUN 24 2012 NDZ017>019-021-241700- DUNN-MCKENZIE-MCLEAN-MERCER- 958 AM MDT SUN JUN 24 2012 ...STRONG THUNDERSTORM APPROACHING LITTLE MISSOURI STATE PARK... AT 954 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL DUNN COUNTY...MOVING EAST AT 45 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SKUNK CREEK BAY RECREATION AREA... DUNN CENTER... MCKENZIE BAY RECREATION AREA... TWIN BUTTES... HALLIDAY... INDIAN HILLS RECREATION AREA... DODGE... GOLDEN VALLEY... ZAP... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SCHECK/SIMOSKO
Special weather statement, Jun 24, 12:54 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1254 PM CDT SUN JUN 24 2012 NDZ009-017-241900- MCKENZIE-WILLIAMS- 1154 AM MDT SUN JUN 24 2012 ...STRONG THUNDERSTORM APPROACHING MCKENZIE COUNTY... AT 1150 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RICHLAND COUNTY...MOVING SOUTHEAST AT 40 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... EAST FAIRVIEW BY 1210 PM MDT... SATHER DAM BY 1235 PM MDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SCHECK/SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:06 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 54 min |
| Jun 24, 10:00 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, Mountrail, Williams | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.